Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
eckl0709

9 Months on accutane and still not clear! Help!?

Recommended Posts

Hey so Im a 20 year old guy in college and have been on accutane since October 2010. It is now August 2011 and I am almost done with my 9th month at 40mg twice a day that whole time. I never had really bad cystic acne, only moderate white heads and stuff. But I am still getting a pimple about every 3-4 days after being on the medication this long. It is scaring me because this was a last resort for my acne and it has not worked the way it should....plus I am freaked out about the long term side effects. Does anyone have any ideas about what I should do, or if anyone has been in a similar situation and could share advice it would be great!

Thanks,

Pat

Share this post


Link to post
Share on other sites

Wow 9 months is a very long time and you're at a high dose. You should speak with your derm. It may be possible that Accutane may not work for you. Again, speak with your derm, s/he will have the right answers for ya. Good luck!!!

Share this post


Link to post
Share on other sites

Thanks for the response! But yea I have voiced my concerns to her every check up past month 6. She just keeps saying that I am slow to respond and that she has had patients on it this long before and it just takes time. But the more I research it the more scared I am.

Share this post


Link to post
Share on other sites
Thanks for the response! But yea I have voiced my concerns to her every check up past month 6. She just keeps saying that I am slow to respond and that she has had patients on it this long before and it just takes time. But the more I research it the more scared I am.

Well, s/he probably wouldn't keep you on it for no reason. If your derm didn't think you were responding to it or would ever respond to it, I'm guessing she'd take you off. I mean, it's a pretty serious drug to keep a person on if s/he doesn't believe it will work for you - (especially the long duration). Sounds like she gave you encouraging words though; and if she had previous patients have success with it after a longer course then that's even more optimistic. I hope it does work for you. The success rates are in your favor so just wait it out. Let me know how it all turns out in the end.

Share this post


Link to post
Share on other sites

You really don't need to worry about it. I have been on accutane twice and the second time was 80mg for six months. I thought the exact same thing when I was on it. I had bad acne pretty much up until the day I was taken off of it and then it started to clear up. Just be patient.

And from personal experience, don't pick at your face at all and try to avoid staying in the sun for long periods of time until the accutane is out of your system. It leaves your skin very sensitive (then again side effects are different for everybody) and it's not worth risking the scarring. .

Best of luck

Share this post


Link to post
Share on other sites

When i was younger, I was on Accutane for over a year before I began to clear. I was also at a higher dose than you so my guess is that you'll eventually clear too.

My honest non-medical opinion though is that if you don't have severe cystic acne, you probably shouldn't be taking Accutane in the first place.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×